Impulsive behaviour


#1
Recently on a relaxing holiday and thoughly enjoying it,I said something to my/h which she did not hear due to my voice suddenly lowering in volume. On being asked to repeat what I had said, my mood suddenly changed and I answered her with a pile of foul language which quite shocked her. In 48 years of married life, I have never used such language in front of her, As soon as I had stopped speaking I reverted to my normal happy self as though nothing unusual had happened. Was this the start of impulsive disorder or is it yet another effect of the dreaded pd.
Any ideas or comments out there?

Chunky

#2
hi chunky,to be truthful im not to sure.but could you tell us wot meds your on please,may be theres a connection? big hugs x ali x:smile:

#3
I only have to say anything to my husband about his driving, asking him to speak up or anything really and he jumps down my throat and shouts and swears. I sometimes can't believe the way he speaks to me. We have been married almost 30 years and he has had PD for almost 10 years so I find it hard to remember what he was like before he had it but I know he was never anywhere near as aggressive. My husband suffered badly with compulsive behaviour while on Mirepexin and this stopped when he stopped taking it but this aggressive behaviour has continued. Don't know if this helps. The one good this is that you are aware of it - I don't think my husband is. I might add that he doesn't appear to behave like this with other people which doesn't make me feel much better but hey ho!

#4
Hi Ali J and Libra Lady.
Thanks for your replies and info. At present I am on Madopar CR, Selegiline and Rotigoline Patches. I also get spasms of short temper suddenly occurring. Amazing thing is that I know it is going to happen but cannot stop it. Like your o/h Libra Lady, it does not seem to happen when I am in others company, but only when I am in the presence of my o/h or immediate family. Do not take it personal when the o/h snarls at you ( easier said than done I know ). Just makes you realise what a jungle it is here in the pd universe.
Cheers

Chunky

#5
Hi everyone,

My husband was a really gentle man and disliked any bad behavior to women or bad language and we had a really happy marriage till Pd came along,he has spoken really dreadfully to me for years now and it still hurts but I understand he cant' help it and sometimes he does say sorry afterwards. Now he is in a nursing home he does it to the staff sometimes but they too understand he can't help it. This condition and tablets combined really have a lot to answer for but until something better comes along we are stuck with it, tears and all.
best wishes
vivian

#6
Hi.

Some of the behavioural symptoms being described here - anger outbursts, involuntary movements, inappropriate language - sound very similar to patterns of behaviour more often associated with Tourette's Syndrome than PD.

However recent TS research is pointing towards neurotransmitter problems being a contributory factor with TS. As it is with PD. Sound familiar?

"Although the cause of TS is unknown, current research points to abnormalities in certain brain regions (including the basal ganglia, frontal lobes, and cortex), the circuits that interconnect these regions, and the neurotransmitters (dopamine, serotonin, and norepinephrine) responsible for communication among nerve cells."

Follow this link for more info:

http://www.ninds.nih.gov/disorders/tourette/detail_tourette.htm#201233231

Ray.

#7
Its not OCD as far as I understand it. OCD is to do with problems with the feedback loop to our pleasure centres, unless you enjoyed swearing and kept on doing it for the fun of it, I don't see it being the same thing.
But apart from the stress of having an incurable disease (which might cause anyone to be a bit short tempered) irritability and over-reaction to stimulus are common.
Ray is right about Tourettes (possibly too much dopamine activity) and there is also ADHD (too little dopamine activity) and schizophrenia (too much dopamine activity).
The different effects depend on the area of the brain being stimulated and , I think, whether it is a dopamine supply issue or receptor sensitivity, number etc.

#8
I have got more demanding in the bedroom without being abusive.If the wife says no,it's NO.
We have settled for a compromise and have certain timetable and I know it sounds crazy but it works. MY compulsion has been put down to requip 4 x 3mg a day now reduced to 4 x 2mg a day.I also take simemet 62.mg and am being introduced to siment Cr.The idea is to get me off requip altogether but I am concerned because I am shaking more over the last few weeks.Anyone in a similar situation?

#9
Hello Bigbee,

This is the same problem my husband has, he is on a lot of medication and all the dopamine tablets cause these problems for some people especially him, but since he went on repinerole he got quite a bit worse. He was only on 6mg and it was decided to take him completely off as one of the carer's complained, it was really dreadful for him he was completely shaking all over and could not function at all. He is now on 4mg per day, he still has problems but the staff manage it better in the nursing home as many people with strokes and other conditions have the same affect with some of their medication. I am glad that you and your wife have managed to cope with the changes as many people don't sort these things out until it becomes a big problem for them.
best wishes
vivian

#10
Bigbee
there is such a thing as Dopamine Agonist withdrawl Symptoms (DAWS) http://www.mdvu.org/emove/article.asp?ID=1241
I'm not saying you have it, but you might want to be aware of it. In such cases the increase in tremor might be the withdrawl not that ldopa doesn't work.

#11

When I was taking DAS my mood would change on the flip of a coin ! so I have much sympathy talk to your neuro or PD nurse they can help. Hope things improve for you.